# SDR CA020220008

- Difficulty date: February 13, 2002
- Submitted: March 4, 2002
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 3,380 hours
- Engine: Pwa JT15D4
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Motor
- Part number: 99100554
- Condition: Loose
- Location: Le Flaps
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) THE SUBJECT LT MOTOR WILL MOVE TO ITS EXTREME END TRAVEL AND LOCK THE ARMATURE CAUSING THE C.B. TO POP AND THE FLAP SYSTEM TO STOP. WHEN THE CB WAS RESET THE FLAPS WOULD OPERATE NORMALLY, THIS HAPPENED TWICE DURING FLAP SELECTION AND WAS SNAGGED IN THE LOG BOOK. WHILE TROUBLESHOOTING THE SNAG, THE LT MOTOR LOCKED AND THE RT MOTOR CONTINUED TO RUN,  SHEARING THE DRIVE SPROCKET ON THE RT GEARBOX OUTPUT SHAFT.  THE FLAPS STOPPED MOVING AND THE MOTOR CONTINUED TO RUN UNTIL THE LIMIT SWITCH WAS REACHED AND THE MOTOR SHUT OFF. BOTH MOTORS AND GEARBOXES WERE REPLACED.
